MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been returned to olympus for evaluation.Visual inspection was performed on the device and found no abnormality on the tubing appearance.Observed no kinks inside the needle tube, and no crack around the injection port.The slider could extend or retract the needle smoothly.Further checking, when using a test syringe to inject water into the injection port, confirmed that fluid was able to expel out when the needle was in the sheath, but when the needle was out of the sheath, the fluid would not flow.No water leak was that from the tube sheath during water injection.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.Product return receipt date is not available currently.
 
Event or Problem Description
The olympus territory manager reported (on behalf of the customer) that while using the single use injector, fluid was not dispensing through the syringe into the patient as intended.The issue occurred during the therapeutic procedure, and the procedure was completed with a similar device.There was no procedural delay or additional devices associated with the event.There was no patient harm associated with the event.This report is part of three related events.(patient identifiers: (b)(6) and (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the inner needle tubing of the device appeared to be buckled inside of the handle.However, the definitive root cause of the needle issue could not be determined.It is possible that the compressive bucking occurred due to increased friction resistance between the outer tube and the needle tube when the needle was extended.Friction resistance between the outer tube and the needle tube may have been caused by the tube being coiled during the inspection for operation, or the slider being pushed abruptly.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16225476
Report Number9614641-2023-00103
Device Sequence Number17455409
Product Code FBK
UDI-Device Identifier04953170382345
UDI-Public04953170382345
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number29V
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown